MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Catalog Number 90495
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an emergency thrombectomy procedure, the subject device was used.During inflation process inside the patient, the subject balloon was difficult to inflate.The physician suspected air leakage from the balloon.Thus, the subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D9 product available to stryker: updated.D9 returned to manufacturer on: updated.H3 device evaluated by mfg: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject balloon catheter shaft was seen to be damaged, with the same damage present for most of the catheter length.The catheter shaft was kinked close to the mid-section.The balloon was extremely damaged.The catheter tip was seen to be flat.For functional inspection, an attempt to inflate the balloon failed due to damage.It was not possible for the water to pass the kinked section of the catheter shaft.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event ¿balloon failed to inflate' and 'balloon leaked during use' could not be replicated.However, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared as per the dfu.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.The patient¿s anatomy was described as 'moderately tortuous'.It was reported that 'during an emergency thrombectomy procedure, the physician planned to use the subject balloon guiding catheter.During the inflation process, despite multiple attempts by the physician, the subject balloon's inflation status remained unsatisfactory.The physician suspected air leakage from the balloon, so it was replaced with another balloon guiding catheter of the same catalog number'.In the follow-up responses, it was clarified that the issue occurred inside the patient.The subject balloon catheter was returned for analysis and there was a kink/bent near the middle of the catheter.There was also a line of damage on the outer catheter shaft, which was present for most of the catheter shaft length.An attempt was made to inflate the subject balloon, but this was unsuccessful, most likely due to the significant kink present along the catheter shaft.The subject catheter balloon was noted to be significantly damaged, and the balloon was also broken/burst.The catheter shaft distal tip was damaged.Based on the event description, it is unclear if the subject balloon was inflated outside the patient during device preparation.The user stated that a 20ml syringe was used to inflate the balloon.This is not aligned with dfu instructions, where a 20ml syringe is recommended for air deflation during preparation, followed by inflation using a 1.0ml syringe (to deliver a maximum of 0.6ml of contrast).The reason for the damage which was visible along the length of the catheter shaft is unclear.Assuming that the product was prepared prior to use (inflate the balloon to check for leaks) with no inflation failure, this damage to the catheter shaft could have occurred while inserting the catheter through the introducer sheath or handling prior to use.The reported event ¿balloon failed to inflate' and 'balloon leaked during use' as well as the analyzed damage ¿balloon catheter damaged, balloon catheter kinked/bent, balloon has hole/perforation during use, balloon catheter tip damaged and balloon damaged¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23632579
Report Number3012931345-2025-00185
Device Sequence Number10291494
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public(01)00815742004953(17)260228(10)0000628561
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number90495
Device Lot Number0000628561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYRINGE (UNKNOWN)
Patient Age61 YR
Patient SexMale
Patient RaceAsian